Just so you know, BP I is nothing to fool around with. Being on just an antidepressant is a very bad idea - mood stabilizing is a MUST. Antidepressants can increase or cause manic episodes. how's your mood doing? I know, I know, if you are manic, you say "great"! No problems!
Seriously, you need to be on at least a mood stabilizer or antipsychoticor combinatio of the two. The difference between type I and II is that type I has psychotic episodes, i.e. hearing things (voices, singing, someone calling your name frequently), smelling things like burning, or other things that aren't there and seeing things, most commonly is shadows,but can be scarier things if left untreated. An antidepressant alone is very likely to push mania to this point.
I know everything works differently for everyone. Lamictal is excellent as an antidepressant effect in BP, better than Remeron, and does have some stabilizing too, but it's usually used with another mood stabilizer and/or antipsychotic because it's not very strong against mania, and can in some cases induce it. But, thats not to say that's what will happen to you, we're all different. Bottom line, listen to your doctor. Ask questions if you dont understand, that's thier job to explain and help you. Come here and ask, and research online too. The more ou know the more you can help yourself as well!
I do take it, with two other stabilizers and an antipsychotic and welbutrin. It's great for depression! Better than antidepressants!
Rianna, if you have not experienced a manic episode lasting a week or more, you shouldn't be labled as BP, ESPECIALLY BP I!!!! BP I is full blown mania with psychotic epidsodes - (hearing voices, people calling your name, seeing shadows or even scary things, smelling things that aren't there). BP II is less, it's hypomania but still bad enough to make you do bad/foolish reckless things.
Here's a test that is very helpful in helping you see whether you do fit the criteria, it is more detailed than the standard list that is always in the symptoms part of mania.
If nothing like what you mentioned has happened, you are probably not BP at all. Mood shifts before and after periods are completely normal.
Of course I have to say that that test doesn't officially diagnose you, but I think it can be pretty self evident. Your new pdoc sounds like he is on the ball!